Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
172 Posts
Discussion Starter · #1 ·
I'm not sure if it had anything to so with the Lonox that I was taking for IBS, but I have had extream panic the past 4 days. So much, that I have been unable to work. I saw my doctor and he gave me Xanax and Paxil and I have a followup with a pych. One thing that seems to have gone away for now is my IBS. Very strange.. That part of me seems normal right now. I don't like having to take medication, but at the same time, I need to get past this mess and get back to work. Anyone have any experiences with this? Thanks..- Mark
 
G

·
Mark,Yes, I can identify. Been going through this IBS stuff for a while now and going through all of the tests to rule out the other possibilities. Anyway, I think that along with some other things caused the beginning of anxiety attack I've been having. My doc prescribed Xanax to help me sleep or for a really severe attack and then started me on Serzone (antianxiety drug). Anyway I think a lot of people on here have this problem and the meds seem to be helping me. Only caution I've seen is that Xanax can be very addictive........but okay if your careful with it. Good luck.Homemom
 

·
Prolific Member, iSupportIBS
Joined
·
180 Posts
I would echo the caution regarding Xanax. Xanax is a very effective medication for reducing acute anxiety and in real times of need it comes in very handy. Long term use, however, can result in addiction and rebound anxiety symptoms. Working with a psychologist and the anti-anxiety effects of the Paxil should prove to be a good long-term approach.------------------This input is provided solely for educational purposes and is not to be seen as a substitute for professional medical advice, diagnosis or treatment. Always consult a qualified professional about your personal medical needs and any questions you may have regarding this information.
 
G

·
Weatherman,PLEASE be very very careful with the xanax!!It is very addicting and is also a step up drug. Step up meaning that when you first start taking it it works very well, but soon it doesn't and you will need more to get the same benefits. I know this from experience. Years ago a shrink had me on 18 mg a day, along with sinnequan and lithum. He told me I had to stop all my meds as I was on lethal overdose. He neglected to tell me to do it slowly. Anyway, he left town for the weekend...and never came back!!!The withdrawl was a nightmare to say the least. You didn't say how much you were prescribed or how often. I hope the paxil will kick in soon for you but it does take a while for the full effect. When do you see a shrink??? Ihave seen toooo many M.D.s prescribe psych drugs without following up properly. Please be careful. I know my case is extreme but even a lower dose causes bad withdrawl. I don't mean to scare you...just be careful. I cringe when I see the word Xanax.Hope you feel better soonDeb------------------Keep moving forward...even if you must crawl.
 

·
Registered
Joined
·
6,922 Posts
Hi Weatherman:paxil is an excellent drug to help with anxiety. I took it for a while, and another woman in my office is taking it now. I stopped when I felt I no longer needed it for anxiety.Good luck!
JeanG
 

·
Registered
Joined
·
172 Posts
Discussion Starter · #6 ·
Thanks for the information. I have yet to even take the Xanax, and my doctor did say that I should only use it when really needed. I finally got out of the house today, and am feeling alittle better. My nerves are calming alittle. I think the Paxil makes you see and hear clearer and more defined.. Did anyone notice that? I hope to be able to go back to work tomorrow.. - Mark
 
G

·
I think panic attacks go along with ibs. I mean, who wouldn't panic when you have killing pains and cant find the john? or the worry of going out in public because no matter what you do, your colon have a mind of its own. lets face, our intestines own us, they control us. good luck. I take adivan for anxiety with my paxil...check on that.------------------oh, for a pain and poop free day.....
 
G

·
Hi Weatherman!I just wanted to add something regarding the Paxil.I use Zoloft, and have for over a year. It is classified as an SSRI (Selective Serotonin Re-Uptake Inhibitor), along with Paxil. One of the potential side-effect for SSRI's is constipation. So, in D-types, they can sometimes serve the dual purpose of calming our anxiety, along with relieving many of the D symptoms.In extreme stress situations, many mental health professionals will prescribe/recommend Xanax for immediate relief (it generally acts within 15 minutes and lasts for 5 to 6 hours at .25mgs), and a long-term Anti-depressant. Paxil and Zoloft take roughly a month or more to start taking effect. My physician started me out the same way (with both), saying only to use the Xanax for an uncontrollable anxiety attack, or if I needed to sleep. She advised me that I would gradually stop taking it without realizing it - and she was right!
I stopped using the Xanax after about 3 weeks, and it wasn't for another week before I even noticed.I wish you much luck! I hope this helped.
Michelle[This message has been edited by micki45 (edited 11-14-2000).]
 
G

·
Hello,Well, here is my pharmacist input again..
I agree with those who advise caution with the xanax...the same goes for ativan, valium, serax, etc. This class of drugs causes physical dependence, not to mention, in some cases addiction with regular usage...they are also the MOST DIFFICULT type of drug to kick the habit from...we are talking more withdrawal than from street drugs.
 

·
Registered
Joined
·
172 Posts
Discussion Starter · #10 ·
I have yet to take any Xanax. I have .5mg here, but have never used them. After hearing about the side effects, I think drinking beer would be a better option..
Since I started on Paxil, I have not had an easy time sleeping, and think at times that it has gotten worse. I know it hasn't been that long, but I need to go back to work and can't wait weeks for it to start working. I was better last week on nothing as far as I'm concerned. At least I could go to work. I got 1/3 of the way to work today, and had to turn around.. The shaking gets really bad.. I feel like I am going through withdraw from something. Could that be possible from Lonox or Hyoscyamine Sulfate? I was taking them for IBS once in awhile, and stopped the day before this happened.Oh well, will see what the doctor says. I just want to go back to work and resume life.. I am going to get out today and try and work these shakes off..I should get the results to my blood and urine tests today, too.- Mark[This message has been edited by Weatherman (edited 11-15-2000).]
 
1 - 10 of 10 Posts
Top